MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67NFPS35
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number is unknown.Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that the trach tube after re-processing has an inverted bell-shaped cuff with poor inflation towards the bottom and a more rounded top.There has been no report of patient injury, no observable clinical symptoms, or a change in symptoms identified in the patient.
 
Additional Manufacturer Narrative
One (1) photo was provided by the customer which was used to conduct the device analysis since the physical unit, by the time this investigation was being documented, had not been received.The photo showed a packaging label for a tracheostomy tube part number 67nfps35 and lot number 4334226.The device was not visible in the photo.The reported failure mode, leak due to cuff symmetry, was not confirmed.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the lot number.No corrective actions were taken because the mitigations on place were revised and are being executed as determined by procedure.This failure will continue to be monitored to determine if new actions need to be taken.If the product is returned the manufacturer will re-open the complaint for further device analysis.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
c-730 gh
minneapolis, MN 55442
MDR Report Key16414603
Report Number3012307300-2023-01534
Device Sequence Number5632739
Product Code JOH
UDI-Device Identifier10351688518798
UDI-Public10351688518798
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67NFPS35
Device Catalogue Number67NFPS35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer09/30/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown